Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 253, NWS Amarillo, TX

August 20, 2007Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 20, 2007, 10:12 PM CDT for Beaver County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2007, 10:12 PM CDT (03:12 UTC)
Expired
Aug 20, 2007, 10:58 PM CDT
In force
46 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 20, 5:52 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1511 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
2343 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 7:21 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 20, 7:21 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT MON AUG 20 2007

.AVIATION...
ISOLATED THUNDERSTORMS WILL CONTINUE NEXT FEW HOURS ALONG SFC TROF IN
WESTERN PANHANDLES. THESE STORMS SHOULD AVOID KAMA AND KDHT. SOME
STORMS MAY MOVE NEAR KGUY THIS EVENING...BUT CLOUDS SHOULD DISSIPATE
GENERALLY BY LATE TONIGHT. CU FIELD SHOULD ENSUE AGAIN TOMORROW WITH
AMPLE MOISTURE AND STRONG HEATING ALL AREAS...YIELDING A SOMEWHAT
TURBULENT BOUNDARY LAYER. ALTHOUGH A STRONG CAP WILL LIKELY BE IN
PLACE...THERE MAY BE ENOUGH HEATING FOR CB DEVELOPMENT BY LATE
AFTERNOON. WILL MONITOR FORECASTS TO CONSIDER INCLUDING REMARKS IN
NEXT ISSUANCE.

KRAMAR

&&

.PREV DISCUSSION... /ISSUED 644 PM CDT MON AUG 20 2007/

UPDATE...
SVR TSTM WATCH NUMBER 624 ISSUED WITH UPDATES TO PUBLIC PRODUCTS ISSUED.

ANDRADE

PREV DISCUSSION... /ISSUED 400 PM CDT MON AUG 20 2007/

DISCUSSION...
MANY FALLEN TEMP RECORDS THIS AFTERNOON AS EFFICIENT HEATING AND
DOWNSLOPING WINDS ALLOWED TRIPLE DIGIT HIGHS TO REACH THE CENTRAL TO
WESTERN CWA. WITH THE SURFACE TROUGH SITTING ACROSS THE WESTERN
PANHANDLES PROVIDING A FORCING MECHANISM....AND MOISTURE IN PLACE
ACROSS MOST OF THE PANHANDLES...THINKING AN ISOLATED STORM OR TWO MAY
FORM LATE THIS AFTERNOON OR EVENING. ALSO NOTICING A CU FIELD
DEVELOPING NEAR THE SURFACE TROUGH ON VIS SAT...SO LEFT THE SLIGHT
CHANCE POPS IN THROUGH 00Z. ANOTHER WARM DAY ON TAP FOR TOMORROW BUT
APPEARS THE WIDESPREAD TRIPLE DIGIT VALUES WILL BE LESS LIKELY AS THE
SURFACE TROUGH WILL RETREAT INTO SOUTHEAST COLORADO PROVIDING MAINLY
SOUTH TO SOUTHEAST SURFACE WINDS FOR THE PANHANDLES. SO EXPECT
MOISTURE RETURN TO THE WESTERN ZONES AND HIGH TEMPS TO DROP BY A FEW
DEGREES. PATTERN BEGINS TO BECOME MORE UNSETTLED AFTER TUESDAY. THE
SPLIT HIGH PATTERN WILL BREAK DOWN LEAVING SOUTHEAST HIGH IN
PLACE...WITH THE SOUTHWEST HIGH WEAKENING. FLOW OVER THE PANHANDLES
WILL BECOME VARIABLE UNTIL WEDNESDAY WHEN THE WINDS SHOW A MORE
WESTERLY COMPONENT. WITH THE HIGH WEAKENING OVER THE SOUTHWEST
US...THE PATTERN WILL BECOME MORE CONDUCIVE TO ALLOWING SHORT WAVES
TO ENTER THE PANHANDLES. THE FIRST WAVE MAY IMPACT THE NORTHERN
PANHANDLES AS EARLY AS WEDNESDAY EVENING. SO LEFT THE SLIGHT CHANCE
POPS IN FOR NOW AND ALSO KEPT THE SLIGHTLY COOLER TEMPS IN PLACE.
WILL THEN CONTINUE THE SLIGHT COOLING TREND THURSDAY AS ANOTHER WAVE
TRACKS EAST OVER THE ROCKIES. WITH THE WEAKENING IN THE UPPER
FLOW...MODELS ARE HINTING AT A WEAK FRONT PUSHING TOWARD THE
PANHANDLES THURSDAY. HOWEVER...THE GFS AND DGEX BOTH STALL THE FRONT
NORTH OF THE OKLAHOMA PANHANDLE SO THINKING ANY COOLING EFFECTS
ASSOCIATED WITH THE FRONT WILL BE IN THE FORM OF CLOUD COVER OR
POSSIBLY PRECIP FOR THE PANHANDLES. WITH THE UPPER HIGH OVER THE
SOUTHEAST US HOLDING STEADY...TROPICAL MOISTURE ALOFT WILL BE
STREAMING INTO THE PANHANDLES AND COME TO A PEAK ON SATURDAY. THE
MOST PROMINENT SHORT WAVE OF THE WEEK WILL IMPACT THE PANHANDLES
FRIDAY NIGHT INTO SATURDAY SO LIKEWISE HAVE THE HIGHEST POPS DURING
THE TIME. A BIT CONCERNED THAT TEMPS ARE A FEW DEGREES TO WARM ON
SATURDAY IF THIS PRECIP DOES MATERIALIZE. STUCK WITH MEX GUIDANCE FOR
NOW...BUT WILL TREND DOWN IF PRECIP BECOMES MORE LIKELY. LEFT THE
PREVIOUS PACKAGE IN TACT FOR SUNDAY AND MONDAY.

JJB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Aug 20, 1:00 PM CDT, 9 hours 12 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT MON AUG 20 2007

OKZ001>003-TXZ001>020-211100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT MON AUG 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE WESTERN HALF
OF THE PANHANDLES MONDAY NIGHT...AND THEN PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES FRIDAY THROUGH SATURDAY NIGHT. ANY STORMS THAT
FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.
HOWEVER...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT
FORM...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NUNEZ

In the hours before

Special weather statement, Aug 20, 5:49 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
549 PM CDT MON AUG 20 2007

TXZ002-003-202315-
HANSFORD TX-SHERMAN TX-
549 PM CDT MON AUG 20 2007

...STRONG THUNDERSTORM IN NORTHWESTERN HANSFORD AND NORTHEASTERN
SHERMAN COUNTIES...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL SHERMAN COUNTY MOVING SOUTHEAST
AT 5 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTHWESTERN HANSFORD AND NORTHEASTERN SHERMAN COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

KRAMAR
Special weather statement, Aug 20, 5:59 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CDT MON AUG 20 2007

TXZ007-012-202330-
MOORE TX-POTTER TX-
559 PM CDT MON AUG 20 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN MOORE AND NORTHEASTERN POTTER
COUNTIES...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MASTERSON MOVING EAST AT 5
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Aug 20, 6:22 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT MON AUG 20 2007

TXZ007-012-202345-
MOORE TX-POTTER TX-
622 PM CDT MON AUG 20 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN MOORE AND NORTHEASTERN POTTER
COUNTIES...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF LAKE MEREDITH MOVING EAST AT 5
MPH.

BOATERS AND PERSONS ON OR NEAR LAKE MEREDITH SHOULD MOVE TO SAFER
GROUND UNTIL THE STORM PASSES.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Aug 20, 8:20 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
820 PM CDT MON AUG 20 2007

OKZ002-003-210145-
BEAVER OK-TEXAS OK-
820 PM CDT MON AUG 20 2007

...STRONG THUNDERSTORM TO AFFECT NORTHWESTERN BEAVER AND NORTHERN
TEXAS COUNTIES...

AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING NEAR TYRONE...AND MOVING SOUTHEAST AT
20 MPH. SEVERE THUNDERSTORMS WERE ALSO LOCATED OVER SOUTHERN
KANSAS...AND WERE MOVING SOUTH TOWARD THE OKLAHOMA PANHANDLE. THESE
STORMS ARE EXPECTED TO MOVE INTO THE OKLAHOMA PANHANDLE BY 900 PM.
RESIDENTS OF NORTHWESTERN BEAVER COUNTY AND NORTHERN TEXAS COUNTY
SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE
PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED.

KRAMAR
Local storm report, Aug 20, 9:31 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
931 PM CDT MON AUG 20 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             5 S TURPIN              36.80N 100.88W
08/20/2007  M0.75 INCH       BEAVER             OK   TRAINED SPOTTER

            ON HIGHWAY 83

&&

KRAMAR
Local storm report, Aug 20, 10:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1009 PM CDT MON AUG 20 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HAIL             2 W ADAMS               36.75N 101.12W
08/20/2007  M0.75 INCH       TEXAS              OK   TRAINED SPOTTER

&&

KRAMAR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 10:44 PM CDTSevere Thunderstorm WarningAMAOchiltree38 min
Aug 20, 8:46 PM CDTSevere Thunderstorm WarningAMABeaver, Texas89 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.